Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ADRIAN

First week of accutane

Just took my 1 week pill this morning. Am on 40mg a day. I weigh about 165 so i guess its a pretty low dose due to the fact my dermo told me my acne was moderate. The first few days on the low dose didn't show any changes in my face. i guess day 3-4 was when i noticed slightly dry skin on my face and a definate initial breakout. Now i don't know if i would have gotten this breakout anyway but I do know i havn't had a breakout of 7-8 small cysts at once in a long time! Thats about how many i have right now.Anyways my lips are fine- using carmax with no problems.

My question is has anyone done a dose like mine and if so, how long did the initial breakout last? (if u even got one) Also i tried the cetaphil moisturizer 2 days ago and it just made me feel greasy. Any feelings on the moisturizer? My doctor gave me elidel samples for the redness so i guess i'll just use this alone. My breakouts are REALLY red. And lastly, is it true the healing process for breakouts takes longer while on acc?

Other than that, no other problems. I feel great otherwise! will keep you posted week to week. Thanks!

Share this post


Link to post
Share on other sites

Make sure you drink lots and lots of water. That will help with the dryness. My daughter's face has not dried out because she drinks so much water. She started at 40 mg per day for the first month and 80 mg the following months. She's not very big. You're probably experiencing the initial breakout. She's in week 12 now and that initial breakout has yet to go away completely. Her initial breakout started on the very first day. It was that quick. Her skin seems to get worse and better, worse and better. It seems like she doesn't heal as fast. It's a long haul for most people. However, by week 16 most people are seeing great results. Like everything just flattens out. For some people it's a lot sooner.

I think she uses Cetaphil but I'm not sure. Maybe you could mix it with a little water and not use so much. Aquaphor is also really great for lips.

Hey Guardedly - don't be scared. You'll do fine.

Share this post


Link to post
Share on other sites

Gaurdedly, didn't mean to scare you. It isn't as bad as it sounds-really. Pretty much everyone goes through some kind of side effect and they differ from person to person. Even if my skin doesn't get better for a month or two, I am still confident that it will get much better in the long run. You have to deal with a little discomfort to get a lot of clarity.

I chose to start my accutane in the winter beacause the days are shorter and Im inside the house a great deal more. i knew what I was getting into as far as the side effects and I'm sure the initial breakout will slowly deterierate week to week. This is my second course of accutane. My first was 6 years ago when I was 17. I started on a much higher dose then too. These side effects are nothing to what I remember from then. Like I said I will keep you posted and I hope you do the same. Look to it as a positive thing you are doing for yourself. I can easily deal with dry skin and a few breakouts for a few weeks/month to get a few years (hopefully forever) of clear skin!

Share this post


Link to post
Share on other sites

One more minor question. Anyone have experience of working out while on accutane? I want to run on the ttreadmill a few times a week but don't know if the sweating is really bad for my face since i'm only on my first week of acc. It's also really tough to take protien and a few other common workout supps. without the vitamin A. What is the reason for no vitamin A anyway? Is working out 4-5 days a week on accutane bad?

Share this post


Link to post
Share on other sites
One more minor question. Anyone have experience of working out while on accutane? I want to run on the ttreadmill a few times a week but don't know if the sweating is really bad for my face since i'm only on my first week of acc. It's also really tough to take protien and a few other common workout supps. without the vitamin A. What is the reason for no vitamin A anyway? Is working out 4-5 days a week on accutane bad?

Share this post


Link to post
Share on other sites

I am coming up the end of my first week also. I am taking 60mg/ day (40mg one day, 80mg the next).

I was just hit with some side effects this weekend, I hate wearing lip balm!

Share this post


Link to post
Share on other sites
You're not supposed to take Vitamin A supplements because apparently accutane already contains it, and if you take too much of any vitamin it's never good.

Share this post


Link to post
Share on other sites

No problems working out here. I am a week in also and I am getting some side effects now.

Dry lips and itchy scalp.

Share this post


Link to post
Share on other sites

Hey! My doctor started me on a really low dose as well: 20 mg. I am 5'8 and weigh 125 but due to the fact that I have been hospitalized for depression in the past, we started on a low dose.

It has been one month and I am going through what I hope is the initial breakout. Agreed, I am getting more cysts and pimples than I ever had in my entire life. It can be daunting.

My weekly face care is going something like this: cetaphil once a day (anymore than that seems to break open the cysts) and no lotion since my face seems to be more oily than it was before. I am putting hydrogen peroxide on anything that is open twice a day. I am also drinking a ton of water, taking vitamin e, zinc, and some super expensive Oil of Olay skin supplement (without vitamin a).

I wish you the best of luck on accutane.

Share this post


Link to post
Share on other sites

arpazia

Thanks for all the feedback. Now I understand the whole vitamin A reasoning and am not hte slightest bit worried of working out while on accutane. Will just minimize the protein shakes and multivitamin supps. Took my eighth pill this morning of 40mg and have some slight dryness on my face but my lips seem to be ok. Staying out of the sun as much as possible. I do love the sun so this is difficult but fall and winter are right around the corner here in Cali. Its really tough to leave those breakouts alone. Just dyingto squeeze but know the healing process ould take twice as long. Keep your head up everyone!

Arpazia, I'm sure you are almost to the turnaround point. Just hang in there and keep it up. It will get better! If your skin is severely dry, try taking vitamin E. I learned that from this site and have been taking 800mg since day 1. Seems to be helping!

Share this post


Link to post
Share on other sites

Oops, forgot you are taking vitamin E. You seem to be doing everything right. Just give it a little more time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×